TSH rises dramatically after two months of treatment
About two months ago a blood test revealed a TSH of 3.4 antithyroid peroxidase AB of 1331. The blood tests were redone to ensure no error.
Under the mutual care of a naturopath and an endocrinologist I started taking 12.5 mcg of Synthroid and one tablet of Iodoral each day.
Earlier this week I asked for a blood test in order to determine how the TSH was doing. Since I was feeling fine I truly expected the TSH to have dropped somewhat from the 3.4 level. Imagine my surprise when it came back at 10.5! Since this was such a shocking number, I had not test redone the following day. The result was confirmed with a 9.8 TSH.
Do you have any idea why my TSH has spiked while I am taking this protocol?
During the same time my blood pressure also increased dramatically from 130/80 to 150/90.
Any feedback or guidance you can give me will be greatly appreciated.
It sounds like you are not taking enough Synthroid. My daughter is only 8 weeks and takes 25 mcg. She was on 75 mcg, but started experiencing symptoms of insomnia and irritability. When we lowered her dose, her TSH went up as well. To me it sounds like 12.5 mcg might not be enough for you. Hope this helps!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.